Alert archive / Kentucky / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 19, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Apr 4, 2018, 12:59 AM EDT for 5 counties in Kentucky. It was in force for 46 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2018, 12:59 AM EDT (04:59 UTC)
- Expired
- Apr 4, 2018, 1:45 AM EDT
- In force
- 46 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clay County, KY, Floyd County, KY, Knott County, KY, Leslie County, KY, Perry County, KY
The radar
The Jackson,KY radar (KJKL), 31 km from the middle of the area, began a volume at 04:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 1:09 AM EDT | TSTM WND DMG | Wooton, KY | TREE DOWN. |
| Apr 4, 1:12 AM EDT | TSTM WND DMG | 2 S Martin, KY | TREES DOWN ALONG KY 122 NEAR MARTIN. |
| Apr 4, 1:17 AM EDT | TSTM WND DMG | 6 Sse Hazard, KY | NUMEROUS TREES REPORTED DOWNED NEAR VIPER FIRE DEPARTMENT. ROOF TORN OFF A MOBILE HOME AND CARPORT HEAVILY DAMAGED. |
| Apr 4, 1:18 AM EDT | TSTM WND DMG | Hyden, KY | MULTIPLE TREES DOWN IN AND AROUND HYDEN. |
| Apr 4, 1:20 AM EDT | TSTM WND DMG | Talcum, KY | TREES WERE BLOWN DOWN ONTO KY 1087. |
| Apr 4, 1:25 AM EDT | TSTM WND DMG | 2 Ssw Hindman, KY | A TREE WAS BLOWN DOWN ONTO KY 1231. |
| Apr 4, 1:25 AM EDT | TSTM WND DMG | Vest, KY | TREES WERE BLOWN DOWN ONTO KY 1087. |
| Apr 4, 1:28 AM EDT | TSTM WND DMG | 3 S Hindman, KY | A TREE WAS BLOWN DONW ONTO KY 3391. |
| Apr 4, 1:31 AM EDT | TSTM WND DMG | 1 W Bath, KY | |
| Apr 4, 1:32 AM EDT | TSTM WND DMG | 5 Ese Hindman, KY | A TREE WAS BLOWN ONTO KY 1393. |
| Apr 4, 1:35 AM EDT | TSTM WND DMG | 2 S Wayland, KY | TREES WERE BLOWN DOWN ALONG KY 7 AND KY 1086. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 9:50 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.0 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 67 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1229 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 242 m²/s²
- 0-3 km storm-relative helicity
- 401 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
398
WUUS53 KJKL 040459
SVRJKL
KYC051-071-119-131-193-040545-
/O.NEW.KJKL.SV.W.0019.180404T0459Z-180404T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service JACKSON KY
1259 AM EDT WED APR 4 2018
The National Weather Service in JACKSON KY has issued a
* Severe Thunderstorm Warning for...
Central Leslie County in southeastern Kentucky...
Perry County in southeastern Kentucky...
Knott County in southeastern Kentucky...
West central Floyd County in southeastern Kentucky...
Southeastern Clay County in southeastern Kentucky...
* Until 145 AM EDT
* At 1258 AM EDT, severe thunderstorms were located along a line
extending from Buckhorn Lake S.P. to Roark, moving east at 65 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Hazard, Hindman, Hyden, Estill, Bath, Martin, Pippa Passes,
Wayland, Vicco, Buckhorn, Elic, Cody, Hoskinston, Buck, Handshoe,
Carr Creek, Emmalena, Glo, Nealy and Bearville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3733 8351 3736 8343 3734 8338 3737 8336
3736 8336 3742 8321 3740 8314 3745 8313
3750 8295 3749 8291 3752 8289 3758 8272
3727 8278 3727 8282 3721 8289 3719 8301
3718 8301 3698 8365
TIME...MOT...LOC 0458Z 249DEG 58KT 3730 8344 3702 8353
HAIL...<.75IN
WIND...60MPH
$$
KAS3 follow-up statements
659
WWUS53 KJKL 040520
SVSJKL
Severe Weather Statement
National Weather Service JACKSON KY
120 AM EDT WED APR 4 2018
KYC051-040529-
/O.CAN.KJKL.SV.W.0019.000000T0000Z-180404T0545Z/
Clay KY-
120 AM EDT WED APR 4 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLAY COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 300 AM EDT for
southeastern Kentucky.
LAT...LON 3716 8335 3724 8330 3736 8326 3740 8325
3742 8321 3740 8314 3745 8313 3750 8295
3749 8291 3752 8289 3758 8272 3727 8278
3727 8282 3721 8289 3719 8301 3718 8301
3706 8340
TIME...MOT...LOC 0519Z 249DEG 58KT 3742 8306 3714 8315
$$
KYC071-119-131-193-040545-
/O.CON.KJKL.SV.W.0019.000000T0000Z-180404T0545Z/
Leslie KY-Perry KY-Knott KY-Floyd KY-
120 AM EDT WED APR 4 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM EDT
FOR NORTHEASTERN LESLIE...NORTHEASTERN PERRY...KNOTT AND WEST CENTRAL
FLOYD COUNTIES...
At 119 AM EDT, severe thunderstorms were located along a line
extending from near Elmrock to near Viper, moving east at 65 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Hazard, Hindman, Estill, Bath, Martin, Pippa Passes, Wayland, Vicco,
Elic, Cody, Buck, Pine Top, Leburn, Handshoe, Viper, Daley, Carr
Creek, Emmalena, Glo and Printer.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3716 8335 3724 8330 3736 8326 3740 8325
3742 8321 3740 8314 3745 8313 3750 8295
3749 8291 3752 8289 3758 8272 3727 8278
3727 8282 3721 8289 3719 8301 3718 8301
3706 8340
TIME...MOT...LOC 0519Z 249DEG 58KT 3742 8306 3714 8315
HAIL...<.75IN
WIND...60MPH
$$
DJ884
WWUS53 KJKL 040530
SVSJKL
Severe Weather Statement
National Weather Service JACKSON KY
130 AM EDT WED APR 4 2018
KYC131-040540-
/O.CAN.KJKL.SV.W.0019.000000T0000Z-180404T0545Z/
Leslie KY-
130 AM EDT WED APR 4 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LESLIE COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 300 AM EDT for
southeastern Kentucky.
LAT...LON 3719 8321 3739 8313 3745 8313 3750 8295
3749 8293 3749 8291 3752 8289 3758 8272
3727 8278 3727 8282 3725 8287 3721 8291
3719 8301 3718 8301 3712 8320
TIME...MOT...LOC 0530Z 249DEG 58KT 3748 8286 3720 8295
$$
KYC071-119-193-040545-
/O.CON.KJKL.SV.W.0019.000000T0000Z-180404T0545Z/
Perry KY-Knott KY-Floyd KY-
130 AM EDT WED APR 4 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM EDT
FOR NORTHEASTERN PERRY...KNOTT AND WEST CENTRAL FLOYD COUNTIES...
At 130 AM EDT, severe thunderstorms were located along a line
extending from Garret to Redfox, moving east at 65 mph.
HAZARD...60 mph wind gusts.
SOURCE...Public reported mutiple trees down.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Hazard, Hindman, Estill, Bath, Martin, Pippa Passes, Wayland, Vicco,
Elic, Cody, Buck, Pine Top, Leburn, Handshoe, Viper, Carr Creek,
Emmalena, Glo, Printer and Nealy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3719 8321 3739 8313 3745 8313 3750 8295
3749 8293 3749 8291 3752 8289 3758 8272
3727 8278 3727 8282 3725 8287 3721 8291
3719 8301 3718 8301 3712 8320
TIME...MOT...LOC 0530Z 249DEG 58KT 3748 8286 3720 8295
HAIL...<.75IN
WIND...60MPH
$$
DJ064
WWUS53 KJKL 040536
SVSJKL
Severe Weather Statement
National Weather Service JACKSON KY
136 AM EDT WED APR 4 2018
KYC071-119-193-040545-
/O.EXP.KJKL.SV.W.0019.000000T0000Z-180404T0545Z/
Perry KY-Knott KY-Floyd KY-
136 AM EDT WED APR 4 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PERRY...KNOTT AND
WEST CENTRAL FLOYD COUNTIES WILL EXPIRE AT 145 AM EDT...
A new warning has been issued for portions of the warned area.
Therefore, the warning will be allowed to expire. Keep in mind that
severe winds are still possible with these thunderstorms.
A severe thunderstorm watch remains in effect until 300 AM EDT for
southeastern Kentucky.
LAT...LON 3719 8321 3739 8313 3745 8313 3750 8295
3749 8293 3749 8291 3752 8289 3758 8272
3727 8278 3727 8282 3725 8287 3721 8291
3719 8301 3718 8301 3712 8320
TIME...MOT...LOC 0535Z 249DEG 58KT 3751 8278 3723 8287
$$
DJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 9:20 PM EDT, 3 hours 39 minutes earlier.
Area forecast discussion, Apr 3, 9:20 PM EDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED National Weather Service Jackson KY 920 PM EDT Tue Apr 3 2018 .UPDATE... Issued at 920 PM EDT TUE APR 3 2018 The surface cold front has made it to western Kentucky. So far, stronger convection has been staying to just to our north and west. Temperatures are currently still in the low to mid 70s across most locations; however, dew points have also dropped into the lower to mid 50s. Two lines of more intense convection are currently ongoing, one from near Frankfort to Bowling Green out ahead of the cold front. Another line of convection exists back closer to the front, a good 1 to 2 hours behind the pre-frontal line. The pre-frontal line looks to make it to our west closer to 10 pm; however, given the waning instability would imagine this initial convective line would want to weaken as it approaches our area. On the other hand, these cells are more long-lived in nature, so will continue to monitor trends and expand the convective watch as needed. Updates will be out shortly. && .SHORT TERM...(This evening through Wednesday night) Issued at 347 PM EDT TUE APR 3 2018 Current conditions across the area feature clearing skies over the area with a warm southerly wind across the area. The warm front that was over the area has lifted well to the north into southern OH as evident by the convection that has developed to the north this afternoon. In fact, model soundings over the area indicate that the cap in place is holding and will not expect a pop up storm this afternoon into the early evening. However, will expect significant surface heating and good conditional instability to be in place. In addition the environmental wind flow is quite strong with the amount of gradient in place. So will keep the Lake Wind Advisory going into the event onset. Heading into tonight, the line of storms develops just ahead of the cold front which is now just moving into eastern MO. This line of storms will race across Kentucky making it to the Bluegrass region by 02Z. The line is expected to be weakening as it arrives but given the forcing in place and the heating from todays activity, the squall line will realize some of this elevated instability. Thus will still expect a good chance of strong to severe storms moving into eastern Kentucky tonight. While straight line winds is still the main threat, the amount of speed shear in place will make the environment suitable for an isolated tornado to spin up. Thankfully, this activity will pass through eastern Kentucky rather quickly with the bulk of the convection moving out by 06Z to 08Z. Rainfall amounts will be rather less with only a half an inch expected in most places. Heading into the day tomorrow, the showers lingering behind the front will be slow to exit leaving cloud cover and a chilly rain for tomorrow. The rain will come to an end by tomorrow afternoon and cloud cover is expected to lift out of the area as high pressure quickly ushers in colder and drier air from the west. With this, will expect unseasonal temperatures dropping into the upper 20s, will expect the development of some frost over the area. this as well has been mentioned in the HWO. .LONG TERM...(Thursday through Tuesday) Issued at 332 PM EDT TUE APR 3 2018 The primary event of interest in the extended is going to be the potential for snow Friday night and Saturday morning. The latest model data has the main band of snow shifted to the north and northwest across eastern Kentucky, with the highest snowfall totals now forecast to occur along and north of the Hal Rogers Parkway. Storm totals could range from 1 to 3 inches. The precipitation will start out as rain Friday afternoon, before mixing with and changing to snow late Friday night. The precipitation should then mix with and change to rain late Saturday morning into early Saturday afternoon. Any lingering rain showers should exit eastern Kentucky by Saturday evening. After that, there should be a brief period of dry weather on Sunday. A second weather system is then forecast to bring more rain to the area Sunday night through Monday night. Temperatures will be all over the place in the extended. Lows are expected to fall into the 20s and 30s Friday night and the 20s Saturday night. Minimum readings should be quite a bit warmer to start the new work week, with lows ranging from the mid 30s to lower 40s both Sunday night and Monday night. Highs each day will range from the 50s and 60s on Thursday and Friday, to the 40s on Saturday, and the 40s and 50s on Sunday. Another warm up is in store for the start of the week, with highs on Monday forecast to max out from the mid 50s to lower 60s across the area. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) ISSUED AT 920 PM EDT TUE APR 3 2018 VFR conditions will deteriorate quickly from west to east between 02 and 07z, as a cold front approaches and brings a period of showers and thunderstorms to the area. MVFR or lower ceilings/visibilities will accompany this convection, with at least some chance of seeing wind gusts above 40 kts in places. Showers and storms will diminish across the area between 08 and 12z, with MVFR ceilings raising back up to VFR and scattering out by Wednesday afternoon. Southwest winds of 10 to 15 kts, with gusts of 15 to 25 kts, will shift to the west and northwest behind the cold front overnight. West to northwest winds will remain gusty through Wednesday, before diminishing in the evening. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...GEOGERIAN SHORT TERM...SHALLENBERGER LONG TERM...AR AVIATION...GEOGERIAN
Hazardous weather outlook, Apr 3, 9:51 PM EDT, 3 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 951 PM EDT Tue Apr 3 2018 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-041100- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- Including the cities of Flemingsburg, Camargo, Jeffersonville, Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, Sandy Hook, West Liberty, Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 951 PM EDT Tue Apr 3 2018 ...SEVERE THUNDERSTORM WATCH 34 IN EFFECT UNTIL 3 AM EDT WEDNESDAY... This hazardous weather outlook is for portions of eastern Kentucky. .DAY ONE...Tonight. Thunderstorms are expected tonight. Some of the thunderstorms may be severe. Damaging wind gusts will be the primary threat; however, an isolated tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Frost will be possible Wednesday night into Thursday morning. Light snow accumulations will be possible Friday night into Saturday morning. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any instances of severe weather tonight. GEOGERIAN
In the hours before
Special weather statement, Apr 3, 11:28 PM EDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service JACKSON KY
1128 PM EDT TUE APR 3 2018
KYZ104-106-107-109-040400-
Elliott-Johnson-Magoffin-Morgan-
1128 PM EDT TUE APR 3 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MORGAN...JOHNSON...
NORTHERN MAGOFFIN AND SOUTHEASTERN ELLIOTT COUNTIES...
At 1127 PM EDT, a strong thunderstorm was located over Florress, or
near West Liberty, moving east at 50 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Paintsville, West Liberty, Lewis, Haleburg, Moon, Florress, Lick
Branch, Oil Springs, Index, Bethanna, Falcon, Logville, Whitehouse,
Wonnie, White Oak, Offutt, Elna, Gillem Branch, Redbush and Grayfox.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3803 8300 3800 8302 3798 8302 3796 8300
3800 8296 3800 8293 3796 8282 3790 8269
3784 8268 3774 8329 3799 8326 3806 8295
TIME...MOT...LOC 0327Z 258DEG 45KT 3790 8316
KASSpecial weather statement, Apr 3, 11:35 PM EDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service JACKSON KY
1135 PM EDT TUE APR 3 2018
KYZ069-080-114-116-040400-
Jackson-Clay-Owsley-Laurel-
1135 PM EDT TUE APR 3 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LAUREL...CENTRAL
OWSLEY...SOUTHERN JACKSON AND NORTHERN CLAY COUNTIES...
At 1135 PM EDT, a strong thunderstorm was located over Victory, or 8
miles north of London, moving east at 50 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Carico, Grace, Blake, Pittsburg, Zekes Point, Maulden, Fogertown,
Mummie, Treadway, Tyner, Settle Store, Mershons, Chestnutburg,
Shepherdtown, Hazel Patch, Camp Wildcat, Moores Creek, Cruise,
Royrader and East Bernstadt.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3728 8422 3728 8419 3730 8418 3731 8414
3731 8413 3734 8414 3744 8368 3724 8359
3714 8422
TIME...MOT...LOC 0335Z 251DEG 46KT 3725 8410
KASSpecial weather statement, Apr 3, 11:56 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service JACKSON KY
1156 PM EDT TUE APR 3 2018
KYZ069-112-114>116-040430-
Jackson-Clay-Breathitt-Perry-Owsley-
1156 PM EDT TUE APR 3 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN OWSLEY...NORTHWESTERN
PERRY...SOUTHEASTERN JACKSON...SOUTHWESTERN BREATHITT AND NORTHERN
CLAY COUNTIES...
At 1156 PM EDT, a strong thunderstorm was located over Sourwood, or
11 miles southwest of Booneville, moving east at 45 mph.
Winds in excess of 30 mph and half inch hail are possible with this
storm.
Locations impacted include...
Buckhorn, Blake, Southfork, Zekes Point, Cowcreek, Maulden,
Fogertown, Tyner, Beech, Chestnutburg, Shepherdtown, Sacker Gap,
Morris Fork, Valjean, Taff, Crockettsville, Oneida, Herd, Arnett and
High Knob.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3721 8391 3737 8393 3750 8341 3731 8340
3731 8342 3729 8343 3729 8347 3728 8349
TIME...MOT...LOC 0356Z 255DEG 40KT 3734 8380
KASSpecial weather statement, Apr 4, 12:13 AM EDT, 46 minutes before
Special Weather Statement
National Weather Service JACKSON KY
1213 AM EDT WED APR 4 2018
KYZ107-109-110-119-040500-
Martin-Floyd-Johnson-Magoffin-
1213 AM EDT WED APR 4 2018
...A STRONG THUNDERSTORM WILL AFFECT MARTIN...JOHNSON...NORTHWESTERN
FLOYD AND NORTHEASTERN MAGOFFIN COUNTIES...
At 1213 AM EDT, a strong thunderstorm was located over Swamp Branch,
or near Paintsville, moving east at 50 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Paintsville, Prestonsburg, Salyersville, Inez, Warfield, Add,
Pilgrim, Oaklawn Estates, Fitz, Davella, Oil Springs, Falcon,
Whitehouse, Burning Fork, Meally, Prince, Collista, West Van Lear,
West Royalton Station and Williamsport.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3762 8302 3780 8306 3792 8273 3788 8261
3789 8260 3792 8260 3793 8258 3795 8258
3796 8253 3794 8249 3794 8250 3790 8247
3791 8247 3788 8242 3781 8240 3779 8236
TIME...MOT...LOC 0413Z 250DEG 43KT 3775 8291
KASSpecial weather statement, Apr 4, 12:27 AM EDT, 32 minutes before
Special Weather Statement
National Weather Service JACKSON KY
1227 AM EDT WED APR 4 2018
KYZ107-109-110-112-115-040515-
Breathitt-Perry-Floyd-Johnson-Magoffin-
1227 AM EDT WED APR 4 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL JOHNSON...
NORTHWESTERN FLOYD...CENTRAL BREATHITT AND SOUTHEASTERN MAGOFFIN
COUNTIES...
At 1226 AM EDT, a strong thunderstorm was located over Whick, or 8
miles south of Jackson, moving northeast at 50 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Prestonsburg, Allen, Buckhorn, Fredville, Vail, Fitz, Gunlock,
Carver, Daisydell, Orchard, Dotson, West Royalton Station, Beech,
Carver Station, Blue River, Swamp Branch, Riceville, Decoy, Cliff and
Gapville.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3750 8299 3751 8303 3752 8305 3752 8309
3750 8309 3745 8313 3731 8348 3745 8347
3780 8285 3761 8271
TIME...MOT...LOC 0426Z 238DEG 48KT 3744 8340
KASLocal storm report, Apr 4, 12:57 AM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1257 AM EDT WED APR 4 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 AM TSTM WND DMG CORBIN 36.94N 84.11W
04/04/2018 WHITLEY KY PUBLIC
SEVERAL TREES DOWN IN CORBIN. REPORT VIA SOCIAL MEDIA.
&&
GEOGERIANThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 10:02 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson, Rockcastle | 43 min |
| Apr 3, 10:12 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Estill, Lee, Menifee, Montgomery, Powell and 1 more | 48 min |
| Apr 3, 10:14 PM EDT | Special Weather Statement | JKL | Bath, Montgomery | 31 min |
| Apr 3, 10:25 PM EDT | Tornado Warning | JKL | Jackson, Rockcastle | 18 min |
| Apr 3, 10:33 PM EDT | Severe Thunderstorm Warning | JKL | Jackson, Lee, Owsley, Rockcastle | 42 min |
| Apr 3, 10:53 PM EDT | Severe Thunderstorm Warning | JKL | Elliott, Magoffin, Menifee, Morgan, Powell, Wolfe | 37 min |
| Apr 3, 11:06 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Knott, Lee, Magoffin, Owsley, Wolfe | 39 min |
| Apr 3, 11:28 PM EDT | Special Weather Statement | JKL | Johnson, Morgan | 32 min |
| Apr 3, 11:35 PM EDT | Special Weather Statement | JKL | Owsley | 25 min |
| Apr 3, 11:44 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Johnson, Magoffin, Wolfe | 31 min |
| Apr 3, 11:56 PM EDT | Special Weather Statement | JKL | Owsley | 34 min |
| Apr 4, 12:01 AM EDT | Areal Flood Advisory | JKL | Estill, Jackson, Laurel, Lee, Owsley, Powell and 2 more | 3 hr |
| Apr 4, 12:04 AM EDT | Severe Thunderstorm Warning | JKL | Bell, Knox, Laurel, McCreary, Wayne, Whitley | 41 min |
| Apr 4, 12:13 AM EDT | Special Weather Statement | JKL | Johnson, Martin | 47 min |
| Apr 4, 12:27 AM EDT | Special Weather Statement | JKL | Breathitt | 48 min |
| Apr 4, 12:30 AM EDT | Severe Thunderstorm Warning | JKL | Clay, Knox, Laurel, Leslie, Perry | 30 min |
| Apr 4, 12:41 AM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Harlan, Knox, Leslie, Whitley | 49 min |
| Apr 4, 1:14 AM EDT | Severe Thunderstorm Warning | JKL | Harlan, Leslie, Letcher, Perry, Pike | 61 min |
| Apr 4, 1:32 AM EDT | Severe Thunderstorm Warning | JKL | Floyd, Knott, Pike | 58 min |
| Apr 4, 3:08 AM EDT | River Flood Advisory | JKL | Lee | 52 hr |
| Apr 4, 3:49 PM EDT | Freeze Warning | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 18 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.